Clin Psychopharmacol Neurosci.  2013 Dec;11(3):165-167.

Blonanserin-induced Mood Alteration in Schizophrenia and Schizoaffective Disorder: Two Cases

Affiliations
  • 1Department of Psychiatry, Hanyang University Medical Center, Hanyang University School of Medicine, Seoul, Korea. dkim9289@hanyang.ac.kr

Abstract

We report two outpatients, one with schizophrenia and one with schizoaffective disorder, who developed manic or hypomanic episodes following the initiation of blonanserin during the course of treatment. Blonanserin is a novel antipsychotic that acts as a 5-HT and D2 receptor antagonist. Both patients developed hypomanic episodes within 2 weeks of receiving a small dose (6-8 mg) of blonanserin, and one patient later developed full-blown mania; both episodes ended within 1 month of discontinuing blonanserin. The mood alteration observed in these cases suggests a possible antidepressant effect of blonanserin; thus, clinicians should monitor mood changes when administering this antipsychotic.

Keyword

Blonanserin; Bipolar disorder; Antipsychotic agents; Schizophrenia; Psychotic disorders
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr